Alert archive / Missouri / Flash Flood Warnings in 2017

Flash Flood Warning 10, NWS Quad Cities, IA

July 12, 2017Scotland County, Missouri

NWS Quad Cities, IA issued this flash flood warning at Jul 12, 2017, 9:05 PM CDT for Scotland County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2017, 9:05 PM CDT (02:05 UTC)
Expired
Jul 13, 2017, 3:00 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Scotland County, MO

The radar

The Quad Cities radar (KDVN), 191 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 10:04 PM CDTHEAVY RAIN 2.58 Sw Memphis, MOSTILL RAINING. NO WATER ISSUES YET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

065 
WGUS53 KDVN 130205
FFWDVN
MOC199-130800-
/O.NEW.KDVN.FF.W.0010.170713T0205Z-170713T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
905 PM CDT WED JUL 12 2017

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Southern Scotland County in northeastern Missouri...

* Until 300 AM CDT

* At 903 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Radar estimates 1 to 2 inches has fallen across the warned area 
  with another 1 to 2 inches possible in the next couple of hours. 

* Some locations that will experience flooding include...
  Memphis, Rutledge, South Gorin, Granger, Greensburg, Arbela, Bible
  Grove, Etna, Sand Hill, Memphis Memorial Airport, Scotland County
  Fairgrounds and Spillman Mound.

LAT...LON 4046 9235 4048 9195 4030 9195 4030 9235

$$

NICHOLS
2 follow-up statements
022 
WGUS73 KDVN 130444
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
1144 PM CDT WED JUL 12 2017

MOC199-130800-
/O.CON.KDVN.FF.W.0010.000000T0000Z-170713T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scotland MO-
1144 PM CDT WED JUL 12 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHERN SCOTLAND COUNTY...

At 1140 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area the past 3 hours. Reports show 1 
to 3 inches of rain have fallen with light to moderate rain 
continuing. Flash flooding is likely in favored low lying areas.

Additional rainfall amounts of 1 to 2 inches is possible in the 
warned area over the next 3 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4046 9235 4048 9195 4030 9195 4030 9235

$$

NICHOLS
727 
WGUS73 KDVN 130651
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
151 AM CDT THU JUL 13 2017

MOC199-130700-
/O.CAN.KDVN.FF.W.0010.000000T0000Z-170713T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scotland MO-
151 AM CDT THU JUL 13 2017

...THE FLASH FLOOD WARNING FOR SOUTHERN SCOTLAND COUNTY IS
CANCELLED...

The heavy rain has ended as of 11 PM this past evening, and 
additional rains are expected to remain light to moderate the rest 
of the night. Flooding is no longer expected to pose a threat. 
Please continue to heed any remaining road closures.

LAT...LON 4046 9235 4048 9195 4030 9195 4030 9235

$$

ERVIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:44 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 12, 6:44 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
644 PM CDT Wed Jul 12 2017

...AVIATION UPDATE...

.UPDATE...
Issued at 520 PM CDT Wed Jul 12 2017

A late afternoon surge of warmer temperatures has pushed heat
index values into the 95 to 100 degree range over most of the
advisory area.

Cloud cover and rain earlier today has kept temperatures in check
across Whiteside, Bureau, and Putnam counties. Thus the heat
advisory there has been cancelled.

&&

.SYNOPSIS...
Issued at 339 PM CDT Wed Jul 12 2017

18Z surface data has a weak low in northwest Wisconsin. A cold front
ran from the low into southwest Iowa and southern Nebraska. Another
boundary can be inferred from northern Indiana back into northeast
Iowa. Dew points ahead of the cold front were in the 70s. Behind the
front dew points were in the 60s.&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

First, the heat advisory will continue to expiration. Cloud cover
has suppressed temperatures today to the east and north of the Quad
Cities. However, heat index readings are close to or achieving the
advisory to the south and west of the Quad Cities.

Tonight, a flash flood watch has been issued roughly along and south
of a line from Sterling, IL back to Washington, IA and then south to
Fairfield, IA.

Moisture levels tonight will be higher than last night. Internally
the models are indicating thunderstorms will grow upscale into one
or more organized complexes. Additionally, trends with the RAP
suggest that storms may move over the same areas. Since storms will
be very efficient in producing rain, rainfall has the potential to
be excessive tonight.

Isolated showers and thunderstorms late this afternoon will become
more numerous after sunset and grow upscale into the previously
mentioned complexes. The best chances for rain look to be after
midnight across roughly the southeast two thirds of the area.

Thursday, the organized thunderstorm complex will slowly decay
during the morning as the cold front pushes through the area.
Boundaries left over from the complex will then provide the focus
for new convection during the afternoon across the southeast third
of the area.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

Thursday Night through Saturday

Sfc high pressure sliding from north to south through the
Mississippi Valley will give us a break from the active weather.
We'll also get some relief from the +95 F heat indices. 850mb temps
are forecast to fall below 15 C on Friday, which is in line with max
sfc temps in the upper 70s north to lower 80s southwest (and lows
around 60 F). Return flow on Saturday will cause sfc temps to rise a
few degrees into the mid 80s on avg.

Saturday Night and Sunday

Upper jet streak and mid-level shortwave forecast to dive down on
the eastern periphery of the ridge into the Western Great Lakes
region. Attendant cold front could bring scattered storms to E
Iowa/NW Illinois during this time. However, confidence is low on
coverage as reflected in the low end 20% PoPs. It is also too early
to discuss the potential for severe weather. That said, deep layer
shear is progged to increase ahead of the shortwave, so it's
something we'll have to monitor over the coming days.

With the cold front moving through on Sunday, forecast max temps
have a greater spatial range than the previous few days - from lower
80s far north to lower 90s southwest. Otherwise, expect humid
conditions with dewpoints in the upper 60s/near 70 F until the front
passes your location.

Monday through Wednesday

Short break in the high humidity on Monday before the Western U.S.
and Plains upper ridge expands and shifts eastward. Forecast
consensus has the hot and muggy air returning by Tuesday and
Wednesday. This could potentially be another active "ring of fire
pattern" with periodic rounds of thunderstorms as disturbances aloft
ride to the SE over a nearly stationary sfc boundary and hot/humid
air mass.

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

First, the heat advisory will continue to expiration. Cloud cover
has suppressed temperatures today to the east and north of the Quad
Cities. However, heat index readings are close to or achieving the
advisory to the south and west of the Quad Cities.

Tonight, a flash flood watch has been issued roughly along and south
of a line from Sterling, IL back to Washington, IA and then south to
Fairfield, IA.

Moisture levels tonight will be higher than last night. Internally
the models are indicating thunderstorms will grow upscale into one
or more organized complexes. Additionally, trends with the RAP
suggest that storms may move over the same areas. Since storms will
be very efficient in producing rain, rainfall has the potential to
be excessive tonight.

Isolated showers and thunderstorms late this afternoon will become
more numerous after sunset and grow upscale into the previously
mentioned complexes. The best chances for rain look to be after
midnight across roughly the southeast two thirds of the area.

Thursday, the organized thunderstorm complex will slowly decay
during the morning as the cold front pushes through the area.
Boundaries left over from the complex will then provide the focus
for new convection during the afternoon across the southeast third
of the area.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 339 PM CDT Wed Jul 12 2017

Thursday Night through Saturday

Sfc high pressure sliding from north to south through the
Mississippi Valley will give us a break from the active weather.
We'll also get some relief from the +95 F heat indices. 850mb temps
are forecast to fall below 15 C on Friday, which is in line with max
sfc temps in the upper 70s north to lower 80s southwest (and lows
around 60 F). Return flow on Saturday will cause sfc temps to rise a
few degrees into the mid 80s on avg.

Saturday Night and Sunday

Upper jet streak and mid-level shortwave forecast to dive down on
the eastern periphery of the ridge into the Western Great Lakes
region. Attendant cold front could bring scattered storms to E
Iowa/NW Illinois during this time. However, confidence is low on
coverage as reflected in the low end 20% PoPs. It is also too early
to discuss the potential for severe weather. That said, deep layer
shear is progged to increase ahead of the shortwave, so it's
something we'll have to monitor over the coming days.

With the cold front moving through on Sunday, forecast max temps
have a greater spatial range than the previous few days - from lower
80s far north to lower 90s southwest. Otherwise, expect humid
conditions with dewpoints in the upper 60s/near 70 F until the front
passes your location.

Monday through Wednesday

Short break in the high humidity on Monday before the Western U.S.
and Plains upper ridge expands and shifts eastward. Forecast
consensus has the hot and muggy air returning by Tuesday and
Wednesday. This could potentially be another active "ring of fire
pattern" with periodic rounds of thunderstorms as disturbances aloft
ride to the SE over a nearly stationary sfc boundary and hot/humid
air mass.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 641 PM CDT Wed Jul 12 2017

An area of showers and storms will impact all the terminals this evening
with a period or two of MVFR conditions possible in heavy rain and gusty
winds and ceilings 1-3K AGL. After 13/06Z... winds will shift to the
northwest at 5 to 10 MPH with slowly clearing skies and VFR conditions
as high pressure moves in.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT this evening for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Flash Flood Watch through Thursday morning for Des Moines-Henry
     IA-Jefferson-Lee-Louisa-Muscatine-Scott-Van Buren-
     Washington.

IL...Heat Advisory until 8 PM CDT this evening for Hancock-Henderson-
     Henry IL-McDonough-Mercer-Rock Island-Warren.

     Flash Flood Watch through Thursday morning for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
     Warren-Whiteside.

MO...Heat Advisory until 8 PM CDT this evening for Clark-Scotland.

     Flash Flood Watch through Thursday morning for Clark-Scotland.

&&

UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...Uttech
AVIATION...Nichols
Hazardous weather outlook, Jul 12, 3:43 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
343 PM CDT Wed Jul 12 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-132045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
343 PM CDT Wed Jul 12 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered thunderstorms are expected this afternoon and tonight.
Severe storms are possible with the primary risks being damaging
winds of 60 to 70 MPH, and flooding rains. Large hail is an
isolated risk. Areas that have recently received heavy rainfall
during the past few days will be especially prone to flash
flooding. Some area tributary rivers that are impacted by storms
will also experience significant rises.

The Storm Prediction Center has placed the entire area in a
slight risk for severe weather.

Heat indices in the upper 90s to near 100 F are expected along and south
of a Marengo, Iowa to Moline, Illinois line into the early
evening.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The next chance for scattered storms will be Saturday night into
Sunday. It is too early to assess the potential for severe
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight.

Uttech/12

In the hours before

Special weather statement, Jul 12, 7:11 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
711 PM CDT WED JUL 12 2017

IAC031-095-103-105-107-113-115-139-183-130115-
Louisa-Keokuk-Cedar-Johnson-Washington-Jones-Muscatine-Linn-Iowa-
711 PM CDT WED JUL 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...EASTERN
KEOKUK...CEDAR...JOHNSON...WASHINGTON...JONES...MUSCATINE...LINN AND
SOUTHEASTERN IOWA COUNTIES UNTIL 815 PM CDT...

At 711 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Marion to near Hills to near
Richland. Movement was east at 45 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Cedar Rapids, Iowa City, Muscatine, Washington, Anamosa, Tipton, West
Branch, Wapello, Columbus Junction, Durant, Mechanicsville, Stanwood,
Marion, Coralville, North Liberty, Hiawatha, Mount Vernon, West
Liberty, Robins and Wilton.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 229 and 278.
 Interstate 380 between mile markers 1 and 36.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4166 9184 4218 9181 4220 9090 4160 9090
      4160 9088 4143 9098 4141 9105 4124 9111
      4107 9121 4108 9137 4116 9137 4117 9227
TIME...MOT...LOC 0011Z 271DEG 41KT 4208 9156 4160 9158 4118 9205

Gibbs
Special weather statement, Jul 12, 8:03 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
803 PM CDT WED JUL 12 2017

ILC161-IAC031-045-105-163-130200-
Rock Island-Cedar-Scott-Jones-Clinton-
803 PM CDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...
NORTHEASTERN CEDAR...NORTHERN SCOTT...SOUTHEASTERN JONES AND CLINTON
COUNTIES UNTIL 900 PM CDT...

At 802 PM CDT, a strong thunderstorm was located over Wheatland, or
15 miles north of Durant, moving east at 50 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Clinton, Tipton, Eldridge, DeWitt, Camanche, Fulton, Port Byron,
Albany, Princeton, Long Grove, Lowden, Wheatland, Cordova, Grand
Mound, Delmar, Oxford Junction, Lost Nation, Calamus, Bennett and
Charlotte.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4203 9015 4200 9014 4196 9016 4190 9015
      4184 9018 4181 9018 4178 9024 4176 9025
      4172 9023 4170 9024 4169 9023 4168 9023
      4167 9022 4161 9027 4169 9112 4198 9112
      4203 9030
TIME...MOT...LOC 0102Z 269DEG 44KT 4182 9081

Gibbs
Local storm report, Jul 12, 8:07 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT WED JUL 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     1 N STANWOOD            41.91N 91.15W
07/12/2017                   CEDAR              IA   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN NORTH OF TOWN...VERY HEAVY RAIN.

&&

GROSS
Special weather statement, Jul 12, 8:23 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
823 PM CDT WED JUL 12 2017

ILC067-IAC111-130230-
Hancock-Lee-
823 PM CDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK AND CENTRAL
LEE COUNTIES UNTIL 930 PM CDT...

At 822 PM CDT, a strong thunderstorm was located near Donnellson, or
10 miles west of Nauvoo, moving east at 25 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Fort Madison, Nauvoo, West Point, Dallas City, Donnellson, Montrose,
Ferris, Franklin, Colusa, Adrian, New Boston, Niota, Denmark,
Pontoosuc, Charleston, Nauvoo State Park, Lee County Fairgrounds,
Sawyer, Wever and Bluff Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.

LAT...LON 4049 9159 4051 9162 4054 9162 4055 9165
      4066 9169 4077 9131 4077 9129 4075 9128
      4075 9125 4071 9121 4072 9120 4071 9118
      4072 9118 4072 9116 4070 9114 4070 9112
      4067 9112 4064 9118 4064 9112 4047 9114
TIME...MOT...LOC 0122Z 256DEG 23KT 4060 9157

Gibbs
Special weather statement, Jul 12, 8:42 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
842 PM CDT WED JUL 12 2017

ILC067-071-109-187-IAC057-111-MOC045-199-130345-
Hancock-Henderson-Warren-McDonough-Des Moines-Lee-Scotland-Clark-
842 PM CDT WED JUL 12 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK...HENDERSON...
SOUTHERN WARREN...MCDONOUGH...SOUTHERN DES MOINES...LEE...SCOTLAND
AND CLARK COUNTIES UNTIL 1045 PM CDT...

At 839 PM CDT, strong thunderstorms were clustered near Montrose, or
near Keokuk, moving northeast at 50 mph.

Heavy rain of 1 to 2 inches is possible over the region over the
next 2 hours.  Low lying areas may experience ponding of water in
locations that experiences the heaviest rains.

Winds in excess of 40 mph and half inch hail are also possible with
the strongest storms.

Locations impacted include...
Burlington, Macomb, Fort Madison, Keokuk, Carthage, Kahoka, Memphis,
Nauvoo, Bushnell, West Burlington, Hamilton, Warsaw, Colchester, La
Harpe, Roseville, West Point, Dallas City, Donnellson, Montrose and
Stronghurst.

Do not drive your vehicle through flooded roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.

LAT...LON 4020 9150 4025 9152 4026 9195 4030 9195
      4030 9235 4059 9235 4060 9172 4081 9172
      4081 9137 4088 9107 4083 9079 4083 9044
      4028 9045 4028 9091 4020 9091 4019 9101
TIME...MOT...LOC 0139Z 225DEG 45KT 4047 9137

NICHOLS
Special weather statement, Jul 12, 8:43 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
843 PM CDT WED JUL 12 2017

ILC015-195-IAC045-097-130245-
Whiteside-Carroll-Jackson-Clinton-
843 PM CDT WED JUL 12 2017

...A STRONG THUNDERSTORM WILL AFFECT WHITESIDE...CARROLL...
SOUTHEASTERN JACKSON AND EASTERN CLINTON COUNTIES UNTIL 945 PM CDT...

At 843 PM CDT, a strong thunderstorm was located near Andover, or
near Clinton, moving east at 50 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Clinton, Sterling, Rock Falls, Morrison, Mount Carroll, Camanche,
Fulton, Savanna, Lanark, Garden Plain, Milledgeville, Preston,
Fairhaven, Albany, Shannon, Lyndon, Sabula, Chadwick, Miles and
Charlotte.

This includes Interstate 88 between mile markers 21 and 44.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4171 9024 4178 9025 4173 9032 4173 9041
      4176 9044 4177 9050 4213 9063 4220 9017
      4220 8969 4193 8969 4193 8963 4168 8963
TIME...MOT...LOC 0143Z 264DEG 43KT 4192 9029

Gibbs

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:42 PM CDTSpecial Weather StatementDVNClark, Scotland2 hr

Nearby

Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.